Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 30, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 28, 2021, 1:59 PM CDT for Kendall County, Will County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 28, 2021, 3:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kendall County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 6 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
137
WUUS53 KLOT 281859
SVRLOT
ILC093-197-282000-
/O.NEW.KLOT.SV.W.0030.210628T1859Z-210628T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
159 PM CDT Mon Jun 28 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Southeastern Kendall County in northeastern Illinois...
Northwestern Will County in northeastern Illinois...
* Until 300 PM CDT.
* At 159 PM CDT, a severe thunderstorm was located near Shorewood, or
near Minooka, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Joliet, Bolingbrook, Orland Park, Tinley Park, Romeoville,
Plainfield, Woodridge, Lockport, New Lenox, Homer Glen, Mokena,
Frankfort, Minooka, Crest Hill, Shorewood, Frankfort Square,
Ingalls Park, Preston Heights, Fairmont and Rockdale.
Including the following interstates...
I-55 between mile markers 250 and 269.
I-80 between mile markers 124 and 148.
I-355 between mile markers 1 and 7, and near mile marker 11.
This includes... University of St. Francis, Joliet Junior College,
Joliet Slammers Baseball, and Lewis University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 8835 4159 8842 4171 8803 4164 8803
4164 8794 4163 8791 4156 8791 4156 8781
4154 8779 4152 8779
TIME...MOT...LOC 1859Z 245DEG 23KT 4154 8828
HAIL...<.75IN
WIND...60MPH
$$
Birk3 follow-up statements
340
WWUS53 KLOT 281916
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
216 PM CDT Mon Jun 28 2021
ILC093-281926-
/O.CAN.KLOT.SV.W.0030.000000T0000Z-210628T2000Z/
Kendall IL-
216 PM CDT Mon Jun 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENDALL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4147 8825 4164 8826 4171 8803 4164 8803
4164 8794 4163 8791 4156 8791 4156 8781
4154 8779 4152 8779
TIME...MOT...LOC 1916Z 246DEG 26KT 4158 8812
$$
ILC197-282000-
/O.CON.KLOT.SV.W.0030.000000T0000Z-210628T2000Z/
Will IL-
216 PM CDT Mon Jun 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN WILL COUNTY...
At 216 PM CDT, a severe thunderstorm was located over Crest Hill, or
near Lockport, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Joliet, Bolingbrook, Orland Park, Tinley Park, Romeoville,
Plainfield, Woodridge, Lockport, New Lenox, Homer Glen, Mokena,
Frankfort, Crest Hill, Shorewood, Frankfort Square, Ingalls Park,
Preston Heights, Fairmont, Rockdale and Crystal Lawns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4147 8825 4164 8826 4171 8803 4164 8803
4164 8794 4163 8791 4156 8791 4156 8781
4154 8779 4152 8779
TIME...MOT...LOC 1916Z 246DEG 26KT 4158 8812
HAIL...<.75IN
WIND...60MPH
$$
Birk447
WWUS53 KLOT 281932
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
232 PM CDT Mon Jun 28 2021
ILC197-282000-
/O.CON.KLOT.SV.W.0030.000000T0000Z-210628T2000Z/
Will IL-
232 PM CDT Mon Jun 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN WILL COUNTY...
At 232 PM CDT, a severe thunderstorm was located over Homer Glen,
moving east northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Joliet, Bolingbrook, Orland Park, Tinley Park, Romeoville, Woodridge,
Lockport, New Lenox, Homer Glen, Mokena, Frankfort, Crest Hill,
Frankfort Square, Ingalls Park and Fairmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4149 8802 4168 8814 4171 8803 4164 8803
4164 8794 4163 8791 4156 8791 4156 8781
4154 8779 4152 8779
TIME...MOT...LOC 1932Z 251DEG 27KT 4161 8795
HAIL...<.75IN
WIND...60MPH
$$
Birk865
WWUS53 KLOT 281950
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
250 PM CDT Mon Jun 28 2021
ILC197-282000-
/O.EXP.KLOT.SV.W.0030.000000T0000Z-210628T2000Z/
Will IL-
250 PM CDT Mon Jun 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILL COUNTY WILL
EXPIRE AT 300 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4149 8802 4168 8814 4171 8803 4164 8803
4164 8794 4163 8791 4156 8791 4156 8781
4154 8779 4152 8779
TIME...MOT...LOC 1950Z 245DEG 23KT 4165 8782
$$
BirkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:05 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 28, 12:05 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1205 PM CDT Mon Jun 28 2021
.UPDATE...
1157 AM CDT
Showers and thunderstorms have begun to expand in coverage across
wester central into north-central Illinois. In collaboration with
DVN, we have expanded the Flash Flood Watch to the remaining
forecast area. Latest radar mosaic shows the corridor of
developing activity to be better focused toward the western
sections of the area. Morning DVN and ILX soundings show
precipitable water values of greater than 1.8 inches with latest
RAP analysis shifting this a bit westward. While far northern and
northwestern areas have seen less rainfall in recent days, the
efficient precip production and potential for multiple rounds of
showers and storms thought that expanding the watch was prudent.
Do not think that the threat has changed much for the original
watch area as high water already exists and showers and
thunderstorms are beginning to develop.
MDB
&&
.SHORT TERM...
215 AM CDT
Through Tuesday...
Main Points:
- Scattered showers and thunderstorms may develop at any time
today, though the highest coverage is expected during the
afternoon and evening hours.
- The strongest storms today will produce torrential downpours
with the threat for flooding of ditches, farm fields, and
roadways. Winds strong enough to down tree limbs cannot be ruled
out, either.
- A mostly dry night is expected tonight, with a repeat of
performance of scattered showers and thunderstorms Tuesday
afternoon.
Technical Discussion:
Currently, temperatures are in the upper 60s to around 70 with
overcast skies. A warm front is positioned over northern Illinois
with easterly winds and surface dew points in the 60s generally
along and north of Interstate 80 and southerly winds and dew
points in the lower 70s to the south. Scattered showers and a few
thunderstorms are ongoing at press time, and are being forced by a
modest low-level jet nosing into the warm front as well as modest
diffluence in the right entrance region of an upper-level jet. As
the warm front continues lifting northward this morning, widely
scattered showers and a few storms may "pop up" at any time given
weak capping and appreciable low-level moisture.
As a subtle wave lifts out of Missouri and surface temperatures
warm affording the development of some 1000-1500 J/kg of MLCAPE
this afternoon, an increase in thunderstorm coverage is
anticipated especially after 1 pm. Poor low- to mid-level lapse
rates of a mere 5.8 to 6 K/km will stunt the rate at which
thunderstorms grow today, though some 30-35 kt of 0-8 km shear
(thanks to a nearby upper-level jet) does suggest a multicell
cluster or even a weak supercell or two may materialize by mid-
afternoon. Accordingly, gusty winds strong enough to down tree
limbs cannot be ruled out with the strongest thunderstorms today.
The greater concern is for torrential downpours and associated
flooding of ditches, farm fields, and roadways. The 00Z HREF
24-hour LPMM QPF depicts the potential for localized 2-4"
rainfall totals today which would certainly lead to flooding if
the heaviest falls over the urban footprint of Chicago or any
area that has seen several inches of rain already in this wet
pattern. Expansive cloud cover today will limit highs to around
80.
At least modest suppression in the wake of the aforementioned
wave should provide a local minima in precipitation tonight
outside of a stray shower or two. Lows tonight should fall into
the upper 60s. With weak surface winds expected during the early
Tuesday morning hours, patches of ground fog may develop near
areas of recent rainfall. Tuesday will be similar to today with
highs near 80 and a flare in thunderstorm coverage during the
afternoon hours.
Borchardt
&&
.LONG TERM...
303 AM CDT
Tuesday night through Sunday...
Forecast focus in the extended period continues to be on shower
and thunderstorm trends through mid-week, then shifts to the
arrival of drier and cooler conditions for the end of the week.
Global guidance continues to trend slightly farther east with an
upper trough over the holiday weekend, offering hope for mainly
dry weather during that time.
The blocky upper level pattern that we've seen over the past several
days is expected to persist into mid-week, before a gradual
weakening of upper level ridging centered off the mid-Atlantic coast
allows our upper Midwestern trough to shift eastward. Prior to this
shift, southwesterly flow will maintain a plume of deep moisture
from the western Gulf into the Great Lakes region characterized by
juicy PWATs around 2 inches. As the upper trough begins to shift
east Tuesday night into Wednesday, surface low pressure will track
across the northern Lakes and will trail a cold front slowly
southeastward across the forecast area. Low level convergence ahead
of the front, combined with increasing large scale forcing
associated with height falls ahead of the upper trough will likely
serve to maintain the threat of additional clusters of potentially
heavy-rain producing thunderstorms. Flow aloft also increases along
the southern periphery of the upper level jet streak ahead of the
upper trough, which may support storm organization and some severe
gusty wind threat Tuesday evening, and perhaps again Wednesday
afternoon/evening across mainly the south/southeastern part of the
cwa as the front completes it's slow transit of the forecast area.
By Thursday, the cold front will be moving south of the forecast
area, though some scattered shower/thunderstorm potential may linger
linger as the upper level trough axis moves across the area and
cooler mid-level temps maintain some instability. Medium range
ensemble guidance has continued to trend toward the ECMWF/EPS
forecast of shifting the upper trough axis to the east/southeast of
the forecast area Thursday night into Friday, which would suggest a
drier trend into the weekend. There still remains some spread with
just how far east the trough axis (and potentially a closed upper
low) get however - the 00Z operational GFS has a closed H5 low over
IL at 18Z Saturday - so uncertainty still exists. Blended NBM pops
have decreased for the Friday-Sunday period though still exhibit
slight chances mainly during the afternoon hours for the possibility
of diurnally-driven instability shower and that seems appropriate
given the lingering spread. Hopefully things will continue to trend
toward the farther east/drier ECMWF/EPS solutions which would
support a mainly dry holiday weekend.
Warm and humid conditions will persist into Wednesday, before cooler
weather spreads in behind the front on northerly low level flow
Thursday and Friday. After muggy highs in the lower 80s Wednesday,
temps by Friday are only expected to be in the low-mid 70s with
modest lake cooling as well. If the upper trough does shift farther
east over the weekend, temps would likely gradually moderate back to
around average (low 80s) by Sunday.
Ratzer
&&
.AVIATION...
For the 12Z TAFs...
Aviation Forecast Concerns:
* Periods of SHRA/TSRA today, with TSRA most likely during the
afternoon hours.
* MVFR/patchy IFR ceilings this morning, with MVFR ceilings
lingering in precipitation this afternoon. Brief IFR vsby
possible in heavier SHRA/TSRA.
* Light east-southeast winds become southerly this evening and
southwest overnight as warm front lifts north.
Surface warm front was south of the terminals early this morning,
roughly from KGBG to KGSH. The elevated frontal zone in the
925mb-850mb layer extends from northern MO into northeast IL.
Persistent southwest flow aloft within the elevated frontal zone
will combine with a very moist air mass to produce isolated to
scattered showers at any time today, with a couple of small mid-
level disturbances (one moving into western IL, another across
west-central MO) likely to modulate greater SHRA/TSRA coverage as
they lift northeast across the terminals today. While some weak
instability will build in aloft and could result in isolated TSRA
later this morning, the greatest TSRA potential will likely be
associated with diurnal warming and thus focused from mid-day
through this afternoon. Thunderstorms in this moist environment
will be efficient rain producers and likely will produce IFR vsbys
at times. Loss of surface heating this evening should allow for a
decrease in SHRA/TSRA coverage, though another mid-level wave is
progged to approach early Tuesday morning and may produce
additional convection at that time.
Otherwise, moist low levels and some overnight showers have
allowed low MVFR ceilings to develop this morning with some patchy
IFR cloud bases possible early. Daytime warming should allow a
slow rise through MVFR range through mid-day, though SHRA/TSRA
will likely be accompanied by MVFR cigs and IFR vis.
Surface winds will be light east-southeast north of the warm front
today, then will shift south this evening and more southwest
overnight as the warm front lifts north across the terminals.
Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
ILZ033-ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108
until 7 PM Tuesday.
IN...Flash Flood Watch...INZ001-INZ002-INZ010-INZ011-INZ019 until 7
PM Tuesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Jun 28, 12:32 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1232 PM CDT Mon Jun 28 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-291745-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1232 PM CDT Mon Jun 28 2021 /132 PM EDT Mon Jun 28 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Elevated Flooding Risk.
DISCUSSION...
Scattered thunderstorms with torrential downpours and gusty winds
are developing early this afternoon especially across northern Illinois.
Flooding of ditches, farm fields, and roadways may occur beneath
the strongest storms. A Flash Flood Watch is in effect for northern
Illinois and northwestern Indiana until Tuesday evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Wednesday...
Limited Flooding Risk.
Limited Thunderstorm Risk.
Thursday and Friday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters activation is not anticipated, though rainfall and
flooding reports would be appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast around 20 mph.
LMZ740>745-291745-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1232 PM CDT Mon Jun 28 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited thunderstorm wind gust risk...up to 40 kt.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Severe Thunderstorm Risk.
Wednesday and Thursday...
Limited Thunderstorm Risk.
MDB
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Jun 28, 1:25 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 125 PM CDT Mon Jun 28 2021 ILZ019>021-281900- Grundy IL-Kendall IL-La Salle IL- 125 PM CDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...NORTHEASTERN LA SALLE AND NORTHWESTERN GRUNDY COUNTIES UNTIL 200 PM CDT... At 125 PM CDT, Doppler radar was tracking a strong thunderstorm over Newark, or near Sheridan, moving northeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Yorkville, Plano, Sheridan, Newark, Millington, Millbrook, Lisbon, Plattville and Norway. Including the following interstate... I-80 between mile markers 101 and 108. This includes... Grundy County Speedway and Fairgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4132 8860 4153 8876 4171 8845 4148 8827 TIME...MOT...LOC 1825Z 234DEG 26KT 4151 8859 Birk
Special weather statement, Jun 28, 1:56 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
156 PM CDT Mon Jun 28 2021
ILZ020-106-281930-
Kendall IL-Northern Will IL-
156 PM CDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENDALL AND
NORTHWESTERN WILL COUNTIES UNTIL 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shorewood, or near Minooka, moving northeast at 30 mph.
Wind gusts of 50 mph will be possible with this storm.
Locations impacted include...
Joliet, Naperville, Bolingbrook, Romeoville, Plainfield, Lockport,
Minooka, Crest Hill, Shorewood, Fairmont, Rockdale, Crystal Lawns and
Plattville.
Including the following interstates...
I-55 between mile markers 251 and 265.
I-80 between mile markers 125 and 126, and between mile markers 128
and 134.
This includes... University of St. Francis, Joliet Junior College,
Joliet Slammers Baseball, and Lewis University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 8805 4146 8836 4160 8841 4173 8815
4173 8810
TIME...MOT...LOC 1855Z 239DEG 22KT 4154 8832
BirkThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:01 AM CDT | Flash Flood Watch | LOT | Boone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more | 40 hr |
| Jun 28, 11:28 AM CDT | River Flood Advisory | LOT | Grundy, LaSalle | 32 hr |
| Jun 28, 1:25 PM CDT | Special Weather Statement | LOT | Kendall | 35 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 3 hr |
| Jun 28, 1:56 PM CDT | Special Weather Statement | LOT | Kendall | 34 min |
| Jun 28, 2:30 PM CDT | Special Weather Statement | LOT | Will | 30 min |
| Jun 28, 2:43 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.